# SDR ASAA9840041

- Difficulty date: January 26, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N771AS
- Make and model: Boeing 737-4Q8
- Aircraft serial: 25104
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Skin
- Part number: 65C2584151
- Condition: Cracked
- Location: Rudder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEA - DURING C-CHECK, THE RUDDER LEFT AND RIGHT SIDES WERE FOUND TO HAVE ETCHED AND CRACKED PAINT.  ON FURTHER EVALUATION IT WAS DETERMINED THAT THE OUTER PLIES OF GRAPHITE WERE FOUND TO BE PEELING AND SPLINTERING.  REMOVED AND REPLACED RUDDER.  REMOVED RUDDER WAS SENT TO NORDAM FOR EVALUATION AND REPAIR.  THE RUDDER WAS SUBSEQUENTLY EXCHANGED BY NORDAM AND ALASKA AIRLINES RECEIVED A NEW RUDDER.  (M)
